Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 183, NWS Indianapolis, IN

May 28, 2011Boone County, Hendricks County, Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 28, 2011, 6:29 PM EDT for Boone County, Hendricks County, Putnam County, Indiana. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2011, 6:29 PM EDT (22:29 UTC)
Expired
May 28, 2011, 7:00 PM EDT
In force
31 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Boone County, IN, Hendricks County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 6:30 PM EDTHAIL 1North Salem, IN
May 28, 6:50 PM EDTHAIL 0.755 S Lebanon, IN
May 28, 6:55 PM EDTHAIL 0.5Whitestown, INHALF INCH HAIL FELL FOR 3 MINUTES COVERING GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 3:25 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WUUS53 KIND 282229
SVRIND
INC011-063-133-282300-
/O.NEW.KIND.SV.W.0183.110528T2229Z-110528T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
629 PM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN CENTRAL INDIANA...
  NORTHERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 700 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES NORTHWEST OF DANVILLE...OR 17 MILES
  SOUTHEAST OF CRAWFORDSVILLE...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIZTON AROUND 635 PM EDT...
  PITTSBORO AROUND 640 PM EDT...
  BROWNSBURG AROUND 645 PM EDT...
  WHITESTOWN AROUND 650 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 128 AND 135.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 51 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3993 8632 3992 8633 3981 8633 3974 8673
      3986 8675 3987 8669 3990 8670 3994 8669
      4003 8631
TIME...MOT...LOC 2229Z 259DEG 46KT 3986 8667
WIND...HAIL <50MPH 1.00IN

$$

RYAN
1 follow-up statement
085 
WWUS53 KIND 282248
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
648 PM EDT SAT MAY 28 2011

INC133-282258-
/O.CAN.KIND.SV.W.0183.000000T0000Z-110528T2300Z/
PUTNAM-
648 PM EDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3993 8632 3992 8633 3986 8633 3984 8649
      3985 8649 3988 8654 3990 8655 3996 8662
      4003 8631
TIME...MOT...LOC 2248Z 252DEG 39KT 3994 8645

$$

INC011-063-282300-
/O.CON.KIND.SV.W.0183.000000T0000Z-110528T2300Z/
BOONE-HENDRICKS-
648 PM EDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BOONE AND NORTHEASTERN HENDRICKS COUNTIES UNTIL 700 PM EDT...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES NORTHWEST OF BROWNSBURG...OR 21 MILES
NORTHWEST OF INDIANAPOLIS...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITESTOWN AROUND 655 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3993 8632 3992 8633 3986 8633 3984 8649
      3985 8649 3988 8654 3990 8655 3996 8662
      4003 8631
TIME...MOT...LOC 2248Z 252DEG 39KT 3994 8645
WIND...HAIL <50MPH 1.00IN

$$
JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:27 PM EDT, 2 minutes earlier.

Area forecast discussion, May 28, 6:27 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EDT SAT MAY 28 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

THUNDERSTORMS ARE POSSIBLE TONIGHT AS A WARM FRONT LIFTS NORTH
ACROSS CENTRAL INDIANA. A STRONG RIDGE ALOFT WILL BUILD INTO THE
AREA AS THE FRONT LIFTS NORTH INTO THE GREAT LAKES. THIS WILL SET
THE STAGE FOR AN EXTENDED PERIOD OF HOT HUMID WEATHER SUNDAY THROUGH
TUESDAY. SUBSIDENCE ALOFT WILL KEEP CONDITIONS DRY INTO TUESDAY AS
WELL. A WEAK FRONT WILL DROP INTO THE AREA WITH A LOW CHANCE FOR
THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL COOL IN
WAKE OF THE FRONT FOR THE SECOND HALF OF THE WEEK...HOWEVER A RETURN
TO HOTTER WEATHER APPEARS LIKELY BY NEXT WEEKEND AS THE RIDGE
REESTABLISHES.

&&

.NEAR TERM /TONIGHT/...

FILTERED SUNSHINE ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON...
ALTHOUGH THICKER CLOUDS AHEAD OF CONVECTION OVER EASTERN MISSOURI
AND WESTERN/CENTRAL ILLINOIS ALREADY EXPANDING INTO THE FORECAST
AREA. TEMPERATURES AS OF 19Z RANGED FROM THE UPPER 60S TO THE MID
70S.

FORECAST FOCUS IS ON PRECIP CHANCES TONIGHT AS WARM FRONT SURGES
NORTH THROUGH THE REGION. LEANED TOWARDS HRRR FOR PLACEMENT AND
TIMING OF CONVECTION AS IT IS HANDLING ONGOING ACTIVITY QUITE WELL.

WARM FRONT PROGRESSING NORTH THROUGH SOUTHERN MISSOURI E/SE INTO FAR
WESTERN KENTUCKY AND TENNESSEE. INITIAL FOCUS IS ON THE ELEVATED
CONVECTIVE CLUSTER OVER THE MID MISSISSIPPI VALLEY IN ADVANCE OF A
SHORTWAVE ALOFT. LEADING EDGE OF THE CONVECTION AS OF 19Z
APPROACHING THE ILLINOIS/INDIANA BORDER EAST OF KCMI AND IS LIKELY
TO CLIP FAR NORTHWEST FORECAST AREA. OF GREATER INTEREST IS THE MORE
INTENSE CONVECTION JUST NORTH OF KSTL. AT THE SOUTHERN EDGE OF THIS
CONVECTION IS A RIGHT-MOVING SUPERCELL WITH A HISTORY OF LARGE HAIL
WHICH HAS TRACKED FROM MISSOURI DUE EAST INTO WESTERN ILLINOIS.
WHILE THE BULK OF THE CONVECTION IS MOVING NORTHEAST AND WILL IMPACT
NORTHWEST FORECAST AREA OVER NEXT FEW HOURS...TRACK OF THIS STORM
WOULD BRING IT TO NEAR KHUF BETWEEN 21-22Z. WILL NEED TO MONITOR
CLOSELY...AND WILL MAINTAIN BEST POPS NORTHWEST OF THE INDY METRO
THROUGH EARLY EVENING. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED
CROSS MUCH OF THE WESTERN HALF OF THE FORECAST AREA THROUGH 03Z.

ADDITIONAL CONVECTION SHOULD FILL IN LATER THIS EVENING MAINLY ALONG
AND NORTH OF I-70 AS THE SHORTWAVE MOVES ACROSS THE AREA.
INSTABILITY REMAINS ELEVATED AS THE FRONT PUSHES NORTH INTO THE
REGION. ONE LIMITING FACTOR REMAINS THE RISING HEIGHTS ALOFT AS THE
RIDGE BEGINS TO EXPAND INTO THE OHIO VALLEY WHICH MAY SERVE TO
DISRUPT THE AVAILABLE INSTABILITY. THIS SHOULD ALSO KEEP CONVECTION
ISOLATED AT BEST ACROSS SOUTHERN HALF OF THE FORECAST AREA TONIGHT.
PRECIPITABLE WATER VALUES WILL CLIMB TO 1.50-1.75 INCHES OVERNIGHT
WITH POTENTIAL FOR STORMS TO PRODUCE HEAVY RAIN AS DEEP MOISTURE
TRANSPORTS NORTH WITH LOW LEVEL JET. WITH THAT BEING SAID...BEST
FORCING AND LOW LEVEL CONVERGENCE LOOKS TO ALIGN IN THE VICINITY OF
THE BOUNDARY LAYER BAROCLINIC ZONE OVER NORTHERN INDIANA WITH
POTENTIAL FOR HEAVIEST RAINFALL AND TRAINING ECHOES OCCURRING NORTH
OF THE FORECAST AREA. CONVECTION WILL SHIFT NORTH LATE TONIGHT WITH
THE WARM FRONT...WITH ANY STORMS BEING CONFINED TO FAR NORTHERN
COUNTIES BY DAYBREAK SUNDAY.

TEMPS...MOS GUIDANCE LOOKED REASONABLE AS TEMPERATURES WILL FALL
INTO THE MID AND UPPER 60S AS REGION GETS INTO THE WARM SECTOR SOUTH
OF THE FRONT.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

FORECAST CHALLENGES FOCUS ON THE ARRIVAL OF THE HEAT AND HUMIDITY AS
DEEP RIDGE BECOMES FIRMLY ESTABLISHED ACROSS THE OHIO VALLEY. MODEL
GUIDANCE IS SIMILAR AND HAVE LARGELY TAKEN A BLEND.

MODELS ARE A TOUCH SLOWER WITH THE NORTHWARD PROGRESSION OF THE WARM
FRONT FROM PREVIOUS RUNS...ENOUGH SO THAT A LOW CHANCE POPS IS
WARRANTED OVER FAR NORTHERN COUNTIES THROUGH MID MORNING.
ELSEWHERE...SUBSIDENCE WILL STEADILY INCREASE AS RIDGING EXPANDS
ACROSS THE REGION. MODEL SOUNDINGS SHOW INCREASINGLY UNFAVORABLE
CONDITIONS FOR CONVECTION AS MID LEVEL CAPPING BECOMES WELL
ESTABLISHED AND CONVECTIVE TEMPS RISE TO NEAR 100 DEGREES BY EARLY
SUNDAY AFTERNOON. SHOULD SEE ANY LEFTOVER CLOUDS SUNDAY MORNING MOVE
OFF TO THE NORTHEAST WITH MOSTLY SUNNY SKIES EXPECTED FOR THE
AFTERNOON. PRESSURE GRADIENT TIGHTENS AND WITH LOW LEVEL JET ACROSS
THE REGION...ANTICIPATE SOUTHWEST WINDS TO GUST TO NEAR 25 MPH
DURING THE AFTERNOON.

RIDGE WILL STRENGTHEN FURTHER FOR MONDAY/MONDAY NIGHT AS MID LEVEL
HEIGHTS RISE AND CORE OF THE RIDGE CENTERS ACROSS THE OHIO VALLEY.
THIS WILL BRING A CONTINUATION OF THE HOT HUMID WEATHER TO CENTRAL
INDIANA. A WEAK FRONTAL BOUNDARY WILL APPROACH TUESDAY...SERVING TO
BUCKLE THE HEIGHTS TO SOME DEGREE AND SHIFT THE RIDGE AXIS BACK TO
THE SOUTH AND EAST.  FRONT LOOKS TO BE MOISTURE-STARVED TO SOME
DEGREE...SO HAVE ONLY PLACED SLIGHT CHANCE POPS INTO THE FORECAST
FOR TUESDAY AFTERNOON.

HEAT INDICES EACH DAY WILL LIKELY GET INTO THE 90S...POSSIBLY MAXING
INTO THE MID 90S ON MONDAY. WILL THEREFORE CONTINUE WITH AN SPS
HIGHLIGHTING THE HEAT AND HUMIDITY THROUGH THE PERIOD.

TEMPS...850MB TEMPS WARM TO NEAR 23-24C ON SUNDAY AND WITH A STRONG
SOUTHWEST FLOW AND DEEP WARM ADVECTION...MANY LOCATIONS WILL RISE TO
NEAR 90 DEGREES. LEANED TOWARDS COOLER MET FOR HIGHS MONDAY AND NEAR
MOS TUESDAY AS TEMPS WARM INTO THE LOWER 90S IN MANY LOCATIONS. WENT
MUCH CLOSER TO WARMER MET GUIDANCE FOR OVERNIGHT LOWS AS TEMPS
LIKELY TO ONLY FALL INTO THE UPPER 60S AND LOWER 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

THE ONLY WEATHER PRODUCER FOR CENTRAL INDIANA DURING THE EXTENDED
PERIOD WILL BE A LOW PRESSURE SYSTEM MOVING THROUGH CANADA.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG
AN ASSOCIATED COLD FRONT ON WEDNESDAY...AND THEN AGAIN ON THURSDAY
ON THE BACK SIDE OF THE LOW.  HOWEVER...MOISTURE WILL BE LACKING
WITH RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST US.  SO...NOT VERY
CONFIDENT ON ANY THUNDERSTORM DEVELOPMENT..BUT WILL NOT RULE OUT
ISOLATED STORMS ALONG THE FRONT.  HOWEVER...DO NOT EXPECT ANY RAIN
ACCUMULATIONS.

TEMPS...HPC CONTINUES TO HAVE A GOOD HANDLE ON THE EXTENDED...SO
STUCK CLOSE TO IT.  THE ONLY CONCERN IS HIGHS BEING A TAD ON THE
WARM SIDE DUE TO CLOUD COVER FROM THE AFOREMENTIONED SYSTEM.
HOWEVER...NOT CONFIDENT ENOUGH IN CLOUD COVER TO WARRANT DROPPING
HPC/S FORECASTED HIGHS AT THIS TIME.

&&

.AVIATION /DISCUSSION FOR 290000Z TAFS/...

BACK EDGE OF CURRENT CONVECTIVE CLUSTER CROSSING THE AREA LOOKS TO
BE CLOSE TO EXITING THE KIND/KLAF AREAS BY ISSUANCE TIME. MAY NEED
TO KEEP THUNDER IN THE FORECAST FOR A BRIEF PERIOD SHORTLY AFTER
ISSUANCE TIME AT THESE TERMINALS. WILL MAKE A LAST MINUTE DECISION
ON THIS BASED ON RADAR TRENDS.

OTHERWISE...FRONTAL SYSTEM LIFTING NORTH THROUGH THE AREA COUPLED
WITH A WEAK UPPER DISTURBANCE MOVING EAST...AND A 30-40 KT LOW
LEVEL JET NOSING INTO SOUTHERN INDIANA AFTER DARK MAY KEEP A LOW
THREAT FOR ADDITIONAL CONVECTION IN THE VICINITY OF THE TAF SITES
THROUGH ABOUT 290800Z OR SO. BRIEF IFR CONDITIONS EXPECTED IN THE
HEAVIER CELLS.

OUTSIDE OF ANY CONVECTIVE ACTIVITY...AREAS OF CEILINGS GENERALLY
AROUND 040 EXPECTED...WITH A TENDENCY FOR CEILINGS TO SCATTER OUT
TOWARDS SUNRISE AS FRONTAL SYSTEM AND UPPER WAVE PUSH OUT OF THE
AREA. SOME MVFR VISIBILITY RESTRICTIONS PROBABLE AT KLAF AFTER
ABOUT 290700Z DUE TO THE RECENT RAINFALL AND EXPECTED LOCATION OF
SURFACE FRONT LATE TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....TDUD
AVIATION...JAS
Hazardous weather outlook, May 28, 3:51 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EDT SAT MAY 28 2011

INZ021-028>031-035>039-043>047-051>055-060>063-291000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-
351 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THE
THUNDERSTORMS MAY BE SEVERE THIS EVENING...WITH THE GREATEST
THREAT BEING LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE WEATHER
WOULD BE FROM 4 PM THROUGH 11 PM. DANGEROUS LIGHTNING AND BRIEF
HEAVY RAINFALL ARE ALSO POSSIBLE.

EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND
WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

MORE STORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO
SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE.

RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH
RIVERS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ067>072-291000-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
351 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND
WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO
SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE.

RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH
RIVERS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ040>042-048-049-056-057-064-065-291000-
MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-BARTHOLOMEW-
DECATUR-
351 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ALTHOUGH AN
ISOLATED SEVERE STORM MAY BE POSSIBLE...WIDESPREAD SEVERE STORMS
ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY STORM THAT FORMS.

EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND
WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

MORE STORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO
SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE.

RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH
RIVERS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, May 28, 3:08 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
308 PM EDT SAT MAY 28 2011

INZ028-035-043-281945-
FOUNTAIN-VERMILLION-WARREN-
308 PM EDT SAT MAY 28 2011

...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHWESTERN
VERMILLION AND SOUTHWESTERN WARREN COUNTIES UNTIL 345 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TILTON...OR NEAR DANVILLE...MOVING EAST AT
45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GESSIE AND STATE LINE CITY AROUND 315 PM EDT...
FOSTER AND PERRYSVILLE AROUND 320 PM EDT...
COVINGTON AROUND 325 PM EDT...
VEEDERSBURG AROUND 330 PM EDT...
NEWTOWN...MELLOTT AND HILLSBORO AROUND 340 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4023 8754 4031 8709 4002 8710 4002 8754
TIME...MOT...LOC 1908Z 259DEG 41KT 4012 8762

AB/JH
Special weather statement, May 28, 3:47 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 PM EDT SAT MAY 28 2011

INZ021-028>031-035>049-051>057-060>065-067>072-290800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
347 PM EDT SAT MAY 28 2011

...HOT HUMID WEATHER EXPECTED SUNDAY THROUGH TUESDAY...

HIGH TEMPERATURES IN THE UPPER 80S TO LOW 90S ALONG WITH HUMID
CONDITIONS WILL LEAD TO HEAT INDEX VALUES IN THE LOW TO MIDDLE
90S FOR SUNDAY THROUGH TUESDAY. HEAT INDICES THIS HIGH ARE A
LITTLE UNUSUAL FOR THIS EARLY IN THE YEAR. PEOPLE SPENDING TIME
OUTDOORS ON THESE DAYS ARE URGED TO TAKE THE PROPER PRECAUTIONS TO
AVOID HEAT RELATED ILLNESS SUCH AS WEARING LIGHTWEIGHT...LIGHT
COLORED CLOTHING AND DRINKING PLENTY OF WATER OR OTHER NON-ALCOHOL OR
DECAFFEINATED FLUIDS.

RYAN
Local storm report, May 28, 6:04 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             SHEPARDSVILLE           39.60N 87.42W
05/28/2011  E0.88 INCH       VIGO               IN   TRAINED SPOTTER

&&
Local storm report, May 28, 6:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
609 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             3 SW SHEPARDSVILLE      39.57N 87.46W
05/28/2011  E1.50 INCH       VIGO               IN   TRAINED SPOTTER

            NEAR THE TOWN OF NEW GOSHEN

&&

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:08 PM EDTSpecial Weather StatementINDFountain37 min
May 28, 3:22 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Vermillion, Warren23 min
May 28, 5:22 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion38 min
May 28, 5:30 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo45 min
May 28, 6:59 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton31 min
May 28, 7:02 PM EDTSevere Thunderstorm WarningINDClinton, Howard, Tipton28 min
May 28, 7:25 PM EDTAreal Flood WarningINDCarroll, Tippecanoe, Warren5 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.